Are Performance Enhancing Drugs Are The Reason For Hair Loss In Athletes?

ENQUIRY FORM

Are Performance Enhancing Drugs Are The Reason For Hair Loss In Athletes?

Hair loss has become synonymous with aging and stress. As one attains middle ages, it is common to see some amount of hair loss. It is a common phenomenon and everyone is likely to face it sometime or the other in their lifetime. We often attribute hair loss to a variety of factors such as faulty lifestyle, poor eating habits and lack of external care. Use of hair care products with harmful chemicals, pollution in the environment and certain types of medication can also account for this condition. It may be possible that some alternative methods might work for your hair loss, but if everything else fails, the last resort is hair transplant. One reason people might not count as a possible reason for hair loss is performance enhancing drugs. Let’s see how they influence hair loss.

Performance Enhancing Drugs or PED

You might not be familiar with the name but as the name suggests, these medicines are primarily used by athletes to enhance their performance during events. These drugs improve alertness, enhance endurance and help in boosting energy. They are commonly used by sportspersons and bodybuilders for enhancing their performance in terms of training harder and enduring for longer periods of time. PEDs are available in many forms –sedatives, stimulants anabolic steroids, blood boosters, and painkillers.

What are the Side Effects of PEDS?

All types of medicines have certain side effects. It is the same with PEDS. They have many risks associated with them. While the slight ones include acne and baldness, the more serious ones show up as stunted growth in adolescents, infertility, and impotence in adults, heart arrhythmia, problems in the liver and the heart, high blood pressure and rise in the blood cholesterol levels. Hair loss may seem the slighter one of the options but is definitely not a desirable one.

How does PED Cause Hair Loss?

Steroids are one of the most common types of PED. We already know that the production of DHT or dihydrotestosterone leads to hair loss. If a person starts taking steroids, it results in the production of DHT, which can, in turn, lead to hair loss.

If the PED is taken in the form of protein drinks, it gives excellent results in the form of better performance and better repair of muscles and tissues. It helps in the process of working out and ensures faster recovery of the injured muscles. But it has a flip side to it. The main content of these drinks is creatine and some other growth hormones. These hormones can again cause an imbalance in the growth pattern of the body. Moreover, it also contributes to the creation of DHT. This leads to degradation and eventual death of the hair follicles. This leads to thinning of hair and hair loss. It is better to stay away from these drugs as they might have side effects which are not even listed.